Thanks in advance for your help.I have had a few sessions of sclerotherapy for both varicose and spider veins. I am still dealing with staining from sessions I had two years ago. The doctor says that they will eventually fade away but everything i read says i should have seen more improvement by now. Fast forward to a month and a half ago, I had a two touch up sessions due two my curse. I had a small to medium vein in my calf shot. It is now a bluish red color and hard even after one draing. Help?
Post Sclerotherapy Lumps and Staining
Doctor Answers 4
Reduce pigmentation following sclerotherapy - Scleroquin cream
Hyperpigmentation can occur after sclerotherapy and usually resolves in most cases. As stated elsewhere, it is important to wear compression stockings following sclerotherapy to reduce the likelihood and extent of hyperpigmentation. In our practice, we also recommend the use of cremes to accelerate the healing process - Scleroquin, available on the link below.
Staining is difficult to treat.
Staining and lumps after sclerotherapy
if the localized clots in the veins are extracted a short time after the sclerotherapy, there may be less risk of iron deposits (hemosiderin staining) in the dermis. Possibly some of the vitamin K creams and warm compresses might help, but too hot can cause hyperpigmentation and the doctor may advise you against warm compresses if it might decrease the effectiveness of the vein injections.
You might also like...
Pigment and stains 2 years after sclerotherapy
There are two types of stains after sclero, hemosiderin which is iron that leaks in the the skin when the vein is punctured, and melanin which occurs secondary to inflammation and sun exposure (called post inflammatory hyperpigmentation or PIP). Hemosiderin resolves very slowly over years and there is little that will improve it except for patience. PIP can be improved with any laser that affects melanin, like the Intense Pulsed Light or IPL. It usually takes several treatments but improvement is likely.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.